MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Catalog Number DH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: there was no visible damage to the handle.The handle was attempted to be functionally tested using a handle fixture (an3277 / fx2817) for pull force and throw distance.However, the handle did not seat properly on the fixture.The nose cone was removed to evaluate the issue and it was noticed that the nose cone was damaged.The inner diameter (id) of the nose cone has a specification of 0.018¿ +0.000¿/-0.002¿.Pin gauges were used to measure the id and a 0.020¿ pin gauge was able to advance through.A demonstration handle was used as reference for where the nose cone should be seated on the fixture.There was a damaged nose cone seated on the fixture.Conclusion: evaluation of the returned handle revealed a damaged device.The id of the nose cone was larger than specification.If a pusher assembly is forcefully seated inside the nose cone, it may bore the id of the nose cone hole open.This is further supported by the shaved material on the inner side of the nose cone hole.This damage likely prevented the handle from seating properly, contributing to the reported failure to detach.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00147.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using a pod detachment handle (handle) and a pod coil.During the procedure, the physician successfully placed the pod coil in the target vessel; however, was unable to detach the coil using the handle.A new handle was used to successfully detach the coil, and the procedure was then completed using additional coils and the new handle.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using a pod detachment handle (handle) and a pod6.During the procedure, the physician successfully placed the pod6 in the target vessel; however, was unable to detach the coil using the handle.A new handle was used to successfully detach the pod6, and the procedure was then completed using additional coils and the same new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The following section is being updated based on additional information provided by the distributor on 03/28/2019: describe event or problem.This report is associated with mfr report number: 3005168196-2019-00147.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using a penumbra coil 400 detachment handle (handle) and a pod6.During the procedure, the physician successfully placed the pod6 in the target vessel; however, was unable to detach the coil using the handle.A new handle was used to successfully detach the pod6, and the procedure was then completed using additional coils and the same new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up mfr report #1 and is being corrected on this follow-up mfr report#2: section b.Box 5.Describe event or problem.This report is associated with mfr report number: 3005168196-2019-00147.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key8276495
Report Number3005168196-2019-00145
Device Sequence Number19320861
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Catalogue NumberDH1
Device Lot NumberF84314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer03/28/2019
01/14/2005
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date04/26/2019
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight74 KG
Date Report Sent to FDA01/01/2005